Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 4, 2015, 6:23 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 6:23 PM MDT (00:23 UTC)
- Expired
- Jul 4, 2015, 7:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:30 PM MDT | TSTM WND GST 60 | W Minatare, NE | DIME SIZED HAIL AS WELL. |
| Jul 4, 6:35 PM MDT | TSTM WND DMG | Melbeta, NE | RECEIVED VIA TWITTER. CORN FIELD DESTROYED BY HAIL. |
| Jul 4, 6:38 PM MDT | HAIL 1 | 2 S Melbeta, NE | |
| Jul 4, 6:40 PM MDT | HAIL 1 | 7 Sse Melbeta, NE | REPORT RECEIVED VIA TWITTER. WRIGHTS GAP ROAD COVERED IN HAIL. LARGEST QUARTER SIZED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WUUS55 KCYS 050023
SVRCYS
NEC007-123-157-050115-
/O.NEW.KCYS.SV.W.0147.150705T0023Z-150705T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
623 PM MDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 715 PM MDT
* AT 623 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MINATARE...
OR 8 MILES EAST OF SCOTTSBLUFF...MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BAYARD...MINATARE...REDINGTON...SOUTH BAYARD JUNCTION...CHIMNEY
ROCK STATE PARK...MELBETA AND MCGREW.
THIS REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS PREVIOUSLY
IN EFFECT FOR THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4187 10361 4190 10342 4158 10310 4148 10354
TIME...MOT...LOC 0023Z 336DEG 23KT 4185 10350
HAIL...1.50IN
WIND...60MPH
$$
HAMMER2 follow-up statements
632
WWUS55 KCYS 050039
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
639 PM MDT SAT JUL 4 2015
NEC007-123-157-050115-
/O.CON.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
639 PM MDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN BANNER...SOUTHWESTERN MORRILL AND SOUTHEASTERN
SCOTTS BLUFF COUNTIES...
AT 636 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINATARE...OR
12 MILES SOUTHEAST OF SCOTTSBLUFF...MOVING SOUTH AT 25 MPH.
HAZARD...PING PONG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZED HAIL AND WIND GUSTS
UP TO 60 MPH WERE REPORTED NEAR MINATARE AND MELBETA WITH THIS STORM.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BAYARD...MINATARE...REDINGTON...SOUTH BAYARD JUNCTION...CHIMNEY ROCK
STATE PARK...MELBETA AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4182 10360 4185 10340 4157 10315 4148 10354
TIME...MOT...LOC 0036Z 339DEG 24KT 4174 10350
HAIL...1.50IN
WIND...60MPH
$$
HAMMER061
WWUS55 KCYS 050052
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
652 PM MDT SAT JUL 4 2015
NEC157-050101-
/O.CAN.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
SCOTTS BLUFF NE-
652 PM MDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTTS BLUFF
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4169 10357 4169 10340 4154 10330 4148 10354
TIME...MOT...LOC 0051Z 337DEG 23KT 4165 10347
$$
NEC007-123-050115-
/O.CON.KCYS.SV.W.0147.000000T0000Z-150705T0115Z/
BANNER NE-MORRILL NE-
652 PM MDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN BANNER AND WESTERN MORRILL COUNTIES...
AT 651 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CHIMNEY ROCK STATE PARK...OR 17 MILES SOUTHEAST OF SCOTTSBLUFF...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A HISTORY OF
PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN BANNER AND WESTERN MORRILL COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4169 10357 4169 10340 4154 10330 4148 10354
TIME...MOT...LOC 0051Z 337DEG 23KT 4165 10347
HAIL...1.50IN
WIND...60MPH
$$
HAMMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 5:43 PM MDT, 40 minutes earlier.
Area forecast discussion, Jul 4, 5:43 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 543 PM MDT SAT JUL 4 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 406 PM MDT SAT JUL 4 2015 ISOLATED SHOWERS AND TSTMS HAVE BEGUN TO DEVELOP FOR MAINLY AREAS ALONG AND WEST OF THE LARAMIE RANGE. A STORM TRIED TO INTENSIFY A FEW HOURS AGO AS IT MOVED OFF THE NORTH LARAMIE RANGE TOWARD WHEATLAND...HOWEVER IT WEAKENED CONSIDERABLY. DO NOT BELIEVE THAT THE STORMS WILL BE AS STRONG TODAY ALONG THE LARAMIE RANGE WITH A DRIER AIRMASS IN PLACE. HOWEVER CAN NOT RULE OUT SOME GUSTY WINDS WITH A VERY DEEP BOUNDARY LAYER IN PLACE. THE MAIN AREA OF CONCERN FOR STRONG TO SVR STORMS WILL BE OVER THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THE EARLY EVENING. SPC MESOANALYSIS SHOWS THE SFC TROUGH ALONG THE WY-NE BORDER WITH MLCAPE OF 2000-2500 J/KG TO THE EAST OVER THE PANHANDLE. BULK SHEAR IS AROUND 35 KTS...SO THERE IS DEFINITELY SOME SVR POTENTIAL FOR STORMS INITIATING ACROSS NEBRASKA. THE HRRR DOES SHOW A FEW STORMS DEVELOPING OVER THE PINE RIDGE AND DAWES COUNTY BY 22Z THAT QUICKLY MOVE SOUTHEASTWARD INTO NORTH PLATTES CWA. HAVE SMALL HAIL AND GUSTY WINDS IN THE FCST FOR THE FAR EASTERN ZONES THROUGH THE EARLY EVENING. OVERALL IT SHOULD BE A NICE EVENING OVER THE MAJORITY OF THE REGION. IT IS STILL LOOKING LIKE CHANCES OF RAIN WILL INCREASE ON SUNDAY AS A WEAK UPPER LEVEL DISTURBANCE (CURRENTLY OVER SOUTHERN NEVADA) MOVES NORTHEASTWARD OVER WYOMING. THERE IS GOOD MONSOONAL MOISTURE ASSOCIATED WITH THIS FEATURE AND PW VALUES INCREASE TO 1.25-1.50 INCHES ACROSS THE PLAINS BY THE AFTN...WITH AROUND 1 INCH TO THE WEST OF THE LARAMIE RANGE. COLD FRONT WILL BE MOVING SOUTHWARD ACROSS THE CWA DURING THE AFTN. SOUNDINGS AND INSTABILITY SUGGEST THAT THERE COULD BE A STRONG STORM WITH SMALL HAIL...HOWEVER A BIT MORE CONCERNED ABOUT HEAVY RAIN WITH THE DEEP MOISTURE IN PLACE. STORM MOTIONS OF 20-25 KTS WILL LIKELY BE FAST ENOUGH TO KEEP THE FLASH FLOOD THREAT LOW...HOWEVER IT IS SOMETHING WE WILL HAVE TO WATCH. A GOOD CHANCE OF RAIN WILL CONTINUE INTO EARLY SUNDAY NIGHT AS THE MIDLVL DISTURBANCE MOVES INTO SOUTHWESTERN SOUTH DAKOTA. STABLE POST FRONTAL AIRMASS WILL BE IN PLACE ON MONDAY...ESPECIALLY TO THE EAST OF THE LARAMIE RANGE. TEMPS WILL BE A GOOD 15-20 DEGREES COOLER. KEPT LOW STORM CHANCES MAINLY CONFINED TO AREAS ALONG AND WEST OF THE LARAMIE RANGE. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 406 PM MDT SAT JUL 4 2015 THE SYNOPTIC PATTERN WILL TRANSITION FROM A MORE ZONAL FLOW PATTERN TO SOUTHWEST FLOW ALOFT THROUGH THE LATTER PART OF THE WEEK. WILL CONTINUE TO SEE A NUMBER OF DISTURBANCES MOVE OVER THE FORECAST AREA...WITH THE FIRST WAVE SLIDING EAST ACROSS THE AREA ON TUESDAY. MOIST SOUTHEASTERLY SFC FLOW WILL INCREASE IN RESPONSE TO THIS WAVE ON TUESDAY AND WILL ADVECT DEW POINTS OF LOW TO MID 50S INTO EASTERN PLAINS. STRONG CONVERGENCE ALONG THE LARAMIE RANGE SHOULD INITIATE CONVECTION IN THE EARLY AFTERNOON IN THIS AREA...WITH A FEW STORMS LOOKING TO DEVELOP OVER THE EASTERN PLAINS THROUGH THE LATE AFTERNOON AND EVENING AS WELL. BULK SHEAR IS FORECAST TO BE IN THE 30 TO 40 KT RANGE SO WOULD NOT BE SURPRISED TO SEE A FEW STORMS BECOME STRONG. ANOTHER PIECE OF ENERGY WILL MOVE OVERHEAD TUESDAY NIGHT WITH JET DIFFLUENCE INCREASING OVER WYOMING AS THE UPPER JET STRENGTHENS OVER THE NORTHERN PLAINS. KEPT SLIGHT CHANCE TO CHANCE POPS FOR SHOWERS AND T-STORMS TUESDAY NIGHT...WITH THE HIGHER CHANCES OVER THE MOUNTAINS AND EASTERN PLAINS. WEDNESDAY STILL LOOKS QUITE SIMILAR TO TUESDAY BUT WITH THE FOCUS FOR STRONGER STORMS LOOKING TO BE MORE OVER THE NEBRASKA PANHANDLE WHERE DEW POINTS COULD SPIKE UP INTO THE UPPER 50S. A SHORTWAVE RIDGE WILL BEGIN TO BUILD OVER THE ROCKIES ON WEDNESDAY NIGHT AND THURSDAY WITHIN INCREASING SOUTHWEST FLOW ALOFT IN ADVANCE OF AN UPPER LOW MOVING ACROSS CALIFORNIA. TEMPS WILL RETURN TO WIDESPREAD 80S WITH A FEW 90S EXPECTED ONCE AGAIN FOR THE EASTERN PLAINS ON FRIDAY AS THE RIDGE MOVES OVERHEAD. SHOULD STILL SEE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS ON THURSDAY...BUT WARMER AND DRIER AIR MOVING OVERHEAD ON FRIDAY COULD LIMIT CONVECTION. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 539 PM MDT SAT JUL 4 2015 VFR OVERNIGHT. FOR SUNDAY...VFR PREVAILS...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS PRODUCING OCCASIONAL TURBULENCE AND MVFR...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AFTER SUPPER TIME WITH STORM STRENGTH DECREASING...AND LOCALIZED MVFR IN THE EVENING IN STRONGER SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... ISSUED AT 406 PM MDT SAT JUL 4 2015 MINIMAL FIRE WEATHER CONCERNS OVER THE NEXT FEW DAYS. IT WILL BE WARM ONCE AGAIN ON SUNDAY BEFORE A COLD FRONT PASSES OVER THE AREA DURING THE EVENING AND COOLS THINGS DOWN FOR EARLY NEXT WEEK. THERE WILL BE A GOOD CHANCE OF WIDESPREAD WETTING RAINS SUNDAY AFTERNOON THROUGH THE NIGHT ASSOCIATED WITH AN INCREASE IN MONSOONAL MOISTURE AND A WEAK UPPER LEVEL DISTURBANCE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...ZF LONG TERM...RJM AVIATION...RUBIN FIRE WEATHER...ZF
Hazardous weather outlook, Jul 4, 4:02 PM MDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT SAT JUL 4 2015 WYZ101>119-052215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 402 PM MDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THOUGH THE EARLY EVENING OVER SOUTHEAST WYOMING. GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO EXPECTED EACH DAY THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. NEZ002-003-019>021-054-055-095-096-052215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 402 PM MDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING OVER THE WESTERN NEBRASKA PANHANDLE. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE BY SUNDAY AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. IT WILL BECOME MUCH COOLER ON MONDAY BEHIND THE COLD FRONT. THUNDERSTORMS ARE ALSO EXPECTED ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 4, 4:45 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 445 PM MDT SAT JUL 4 2015 NEZ002-095-096-042315- NORTH SIOUX NE-SOUTH SIOUX NE-DAWES NE- 445 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SIOUX AND SOUTHWESTERN DAWES COUNTIES UNTIL 515 PM MDT... AT 445 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF AGATE BED NATIONAL MONUMENT...OR 39 MILES NORTHEAST OF TORRINGTON...MOVING EAST AT 10 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL SIOUX AND SOUTHWESTERN DAWES COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4244 10383 4261 10375 4263 10331 4230 10354 TIME...MOT...LOC 2245Z 288DEG 10KT 4251 10370 HAMMER
Local storm report, Jul 4, 4:46 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 9 W HEMINGFORD 42.32N 103.25W
07/04/2015 E1.75 INCH BOX BUTTE NE STORM CHASER
REPORT RELAYED VIA TWITTER.
&&
GCLAYCOMSpecial weather statement, Jul 4, 5:13 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 513 PM MDT SAT JUL 4 2015 NEZ003-042345- BOX BUTTE NE- 513 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOX BUTTE COUNTY UNTIL 545 PM MDT... AT 513 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FLAHERTYS CORNER...OR 24 MILES NORTHWEST OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KILPATRICK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4230 10340 4237 10323 4214 10296 4202 10327 TIME...MOT...LOC 2313Z 330DEG 17KT 4227 10329 HAMMER
Special weather statement, Jul 4, 5:32 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT SAT JUL 4 2015
NEZ019-096-050000-
SOUTH SIOUX NE-SCOTTS BLUFF NE-
532 PM MDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND
NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 600 PM MDT...
AT 532 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE ALICE...OR 15 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE ALICE...LAKE MINATARE AND LAKE MINATARE CAMPGROUND.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4189 10356 4208 10377 4219 10364 4212 10345
4209 10345 4208 10341 4199 10341
TIME...MOT...LOC 2332Z 309DEG 15KT 4208 10359
HAMMERSpecial weather statement, Jul 4, 6:01 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 601 PM MDT SAT JUL 4 2015 WYZ106-116>118-050030- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- CENTRAL LARAMIE COUNTY WY- 601 PM MDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EAST CENTRAL ALBANY COUNTIES UNTIL 630 PM MDT... AT 601 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER IRON MOUNTAIN...OR 25 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IRON MOUNTAIN AND HORSE CREEK. LAT...LON 4149 10534 4165 10523 4156 10489 4132 10506 TIME...MOT...LOC 0001Z 298DEG 11KT 4154 10520 HAMMER
Local storm report, Jul 4, 6:17 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
617 PM MDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 5 NE SCOTTSBLUFF 41.92N 103.59W
07/04/2015 E60 MPH SCOTTS BLUFF NE PUBLIC
PEA TO NICKEL SIZED HAIL. TREE LIMBS ON ROAD FROM STRONG
WINDS.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Kimball, Morrill | 47 min |
| Jul 4, 7:57 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 63 min |
| Jul 5, 2:46 PM MDT | Special Weather Statement | CYS | Box Butte | 44 min |
| Jul 5, 2:55 PM MDT | Special Weather Statement | CYS | Kimball | 50 min |
| Jul 5, 3:22 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 53 min |
| Jul 5, 3:53 PM MDT | Special Weather Statement | CYS | Sioux | 37 min |
| Jul 5, 4:05 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 40 min |
| Jul 5, 4:32 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Jul 5, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 24 min |
| Jul 5, 4:44 PM MDT | Areal Flood Advisory | CYS | Scotts Bluff | 3 hr |
| Jul 5, 5:16 PM MDT | Flash Flood Warning | CYS | Scotts Bluff | 5 hr |
| Jul 5, 5:35 PM MDT | Special Weather Statement | CYS | Box Butte | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.